Journal of Science of the Hiroshima University, Series A-I (Mathematics)

Asymptotic expansions of some test criteria for homogeneity of variances and covariance matrices from normal populations

Hisao Nagao

Full-text: Open access

Article information

Source
J. Sci. Hiroshima Univ. Ser. A-I Math., Volume 34, Number 2 (1970), 153-247.

Dates
First available in Project Euclid: 21 March 2008

Permanent link to this document
https://projecteuclid.org/euclid.hmj/1206138222

Digital Object Identifier
doi:10.32917/hmj/1206138222

Mathematical Reviews number (MathSciNet)
MR0324815

Zentralblatt MATH identifier
0228.62016

Subjects
Primary: 62E20: Asymptotic distribution theory
Secondary: 62H15: Hypothesis testing

Citation

Nagao, Hisao. Asymptotic expansions of some test criteria for homogeneity of variances and covariance matrices from normal populations. J. Sci. Hiroshima Univ. Ser. A-I Math. 34 (1970), no. 2, 153--247. doi:10.32917/hmj/1206138222. https://projecteuclid.org/euclid.hmj/1206138222


Export citation

References

  • [1] Anderson, T.W. (1958). An Introduction to Multivariate Statistical Analysis. Wiley, New York.
  • [2] Anderson, T.W. and Das Gupta, S. (1964). A monotonicity property of the power functions of some tests of the equality of two covariance matrices. Ann. Math. Statist. 35 1059-1063.
  • [3] Bartlett, M.S. (1937). Properties of sufficiency and statistical tests. Proc. Roy. Soc. London A 160 268-282.
  • [4] Bishop, D.J. and Nair, U.S. (1939). A note on certain methods of testing for the homogeneity of a set of estimated variances. J. Roy. Statist. Soc. Suppl. 6 89-99.
  • [5] Box, G.E.P. (1949). A general distribution theory for a class of likelihood criteria. Biometrika 36 317-346.
  • [6] Giri, N.(1968). On tests of the equality of two covariance matrices. Ann. Math. Statis. 39 275 -277.
  • [7] Gleser, L.J. (1966). A note on the sphericity test. Ann. Math. Statist. 37 464-467.
  • [8] Gupta,R.P. (1967). Latent roots and vectors of a Wishart matrix. Ann. Inst. Statist. Math. 19 157-165.
  • [9] Harsaae, E. (1969). On the computation and use of a table of percentage points of Bartlett's test. Biometrika 56 273-281.
  • [10] Hartley, H.O. (1940). Testing the homogeneity of a set of variances. Biometrika 31 249-255.
  • [11] Hill, G.W. and Davis, A.W. (1968). Generalized asymptotic expansions of Cornish-Fisher type. Ann. Math. Statist. 39 1264-1273.
  • [12] Korin, B.P. (1968). On the distribution of a statistic used for testing a covariance matrix. Biometrika 55 171-178.
  • [13] Lehmann, EX. (1959). Testing Statistical Hypotheses. Wiley, New York.
  • [14] Mahalanobis, P.G. (1933). Tables forZ-tests. Sankhya 1 109-122.
  • [15] Mallows, G.L. (1961). Latent vectors of random symmetric matrices. Biometrika 48 133-149.
  • [16] Nagao, H. (1967). Monotonicity of the modified likelihood ratio test for a covariance matrix. J. Sci. Hiroshima Univ. Ser. A-I 31 147-150.
  • [17] Nair, U.S. (1938). The application of the moment function in the study of distribution laws in statistics. Biometrika 30 274-294.
  • [18] Nayer, P.P.N. (1936). An investigation into the application of Neyman and Pearson's L test, with tables of percentage limits. Statist. Res. Mem. London 1 38-51.
  • [19] Pearson, E.S.(1966). Alternative tests for heterogeneity of variance; some Monte Carlo results. Biometrika 53 229-234.
  • [20] Pillai, K.C.S. and Jayachandran, K. (1968). Power comparisons of tests of equality of two covariance matrices based on four criteria. Biometrika 55 335-342.
  • [21] Ramachandran, K.V. (1958). A test of variances. J. Amer. Statist. Assoc.53 741-747.
  • [22] Siotani, M. and Hayakawa, T. (1964). Asymptotic distribution of functions of Wishart matrix. Proc.Inst. Statist. Math. 12 (in Japanese) 191-198.
  • [23] Sugiura, N. (1969). Asymptotic expansions of the distributions of the likelihood ratio criteria for covariance matrix. Ann, Math. Statist. 40 2051-2063.
  • [24] Sugiura, N. (1969). Asymptotic non-null distributions of the likelihood ratio criteria for covariance matrix under local alternatives. Univ. of North Carolinaat Chapel Hill, Institute of Statistics Mimeo Series No. 609.
  • [25] Sugiura, N. (1969). Asympototic expansions of the distributions of I S ^ 1! a n c l \$2 (^i + £2) 1 for testing the equality of two covariance matrices. Univ. of North Carolina at Chapel Hill, Institute of Statistics Mimeo Series No. 653.
  • [26] Sugiura, N. and Nagao, H. (1968). Unbiasedness of some test criteria for the equality of one or two covariance matrices. Ann. Math. Statist. 39 1686-1692.
  • [27] Sugiura, N. and Nagao, H. (1969). On Bartlett's test and Lehmann's test for homogeneity of variances. Ann. Math. Statist. 40 2018-2032.
  • [28] Thompson, CM. and Merrington, M. (1946). Tables for testing the homogeneity of a set of estimated variances. Biometrika 33 296-304